Iowa, 2010Flood in Iowa, June 12 to 27, 2010
June 12 to 27, 2010 · NWS DVN · 1 event in 1 county or zone
Heavy rains during the second and third weeks of June resulted in the Skunk River at Sigourney going above the moderate flood stage level of 18 feet on June 12 around 11 pm. 2 feet at 7 am June 16.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the second and third weeks of June resulted in the Skunk River at Sigourney going above the moderate flood stage level of 18 feet on June 12 around 11 pm. It crested above major flood stage around 22.2 feet at 7 am June 16. After falling below the moderate flood stage on the 23rd, it rose back above it on the afternoon of the 26th. It crested again at 18.2 feet at 1 am June 27. It fell below the moderate flood stage level around 4 am June 27.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 12, 7:57 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 7:57 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 PM CDT SAT JUN 12 2010
.UPDATE...
TOUGH FORECAST TONIGHT. NEXT MCS IS FORMING NOW OVER CENTRAL AND
WESTERN KANSAS. IT SHOULD BE ANCHORED THERE FOR MUCH OF THE
NIGHT...WITH THE LOW LEVEL JET POINTED STRAIGHT INTO KANSAS KEEPS
THE BEST LOW LEVEL MOISTURE ADVECTION AND FRONTOGENESIS FOCUSED
THERE FOR MUCH OF THE NIGHT...AND ONLY IN THE MORNING DOES IT TIP
EAST TO ROLL ACROSS THE FORECAST AREA. ALSO...USING A TIME
DISTANCE TOOL ON THE CURRENT CONVECTION OVER KANSAS WOULD ONLY
BRING IT TO ABOUT CENTRAL IOWA BY 12Z. THUS...HAVE BACKED OFF ON
OVERNIGHT POP VALUES...AND HAVE CANCELED THE FLASH FLOOD WATCH
THAT WAS IN EFFECT UNTIL 12Z. THE MIDNIGHT SHIFT CAN RE-EVALUATE
IF WE NEED ANOTHER FOR SUNDAY DAYTIME. HAVE MADE SOME ADJUSTMENTS
TO THE MIN TEMP TO COOL IT OFF A LITTLE...ESPECIALLY ACROSS THE
SOUTH...WITH SOME OTHER MINOR EDITS TO THE OTHER ELEMENTS.
&&
.AVIATION...
00Z ISSUANCE DELAYED ALL THUNDER TO MID DAY SUNDAY...AND THOUGH
THIS TIMING MAY NEED TO BE ADJUSTED SOMEWHAT...TAF LOCATIONS ARE
VERY LIKELY CLEAR UNTIL BETWEEN 12 AND 15Z SUNDAY MORNING. THE
RECENT RAINFALL AND THE LIGHT WINDS EXPECTED TONIGHT ALONG WITH
SOME WEAK CONVERGENCE IN THE AREA TONIGHT AHEAD OF THE SURFACE
BOUNDARY TO OUR NORTHWEST...EXPECT TO FOG UP LATER TONIGHT. HAVE
AT LEAST MVFR FOG IN ALL TAF SITES...WITH SOME GETTING LOWER THAN
THAT. WILL RE-EVALUATE FOR THE 06Z TAFS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
LE
Hazardous weather outlook, Jun 12, 8:46 AM CST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
946 AM CDT SAT JUN 12 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131500-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
946 AM CDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD THREAT IS EXPECTED TODAY AND TONIGHT...AND A FLASH
FLOOD WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA THROUGH
TONIGHT. HEAVY RAINS THIS MORNING...AND OVERNIGHT...WILL
CONTINUE TODAY...BEFORE DECREASING THIS AFTERNOON. ANOTHER COMPLEX
OF STORMS MAY AFFECT THE AREA TONIGHT INTO SUNDAY. FLASH FLOODING
IS POSSIBLE IN LOCATIONS THAT RECEIVED HEAVY RAIN EARLIER
TODAY...AND THEN SEE ADDITIONAL STORMS TONIGHT. THIS IS MOST
LIKELY SOUTH OF HIGHWAY 30 IN IOWA AND ILLINOIS...AS WELL AS
NORTHEAST MISSOURI. A SLIGHT RISK FOR SEVERE STORMS WITH DAMAGING
WINDS ALSO IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY TO AFFECT PORTIONS OF THE OUTLOOK AREA
THROUGH MONDAY IN ADVANCE OF A COLD FRONT. THE THREAT FOR SEVERE
WEATHER APPEARS LOW AT THIS TIME... WITH DAMAGING WINDS THE PRIMARY
THREAT. OF MORE CONCERN WILL BE THE POTENTIAL FOR VERY HEAVY RAINFALL
AND FLASH FLOODING... DUE TO HIGH RAINFALL RATES OVER AN INCH PER
HOUR AND THE POSSIBILITY OF SOME AREAS SEEING REPEATED DEVELOPMENT.
AFTER A BRIEF BREAK IN THE ACTIVE WEATHER PATTERN MIDWEEK...THE
CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
ERVIN
In the hours before
Local storm report, Jun 12, 6:14 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN MONMOUTH 40.91N 90.64W
06/12/2010 E1.00 INCH WARREN IL TRAINED SPOTTER
TODAYS TOTAL RAINFALL. 8 AM TO 6 PM.
&&
LELocal storm report, Jun 12, 6:17 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
717 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM HEAVY RAIN 5 NW IOWA CITY 41.71N 91.60W
06/12/2010 M1.20 INCH JOHNSON IA TRAINED SPOTTER
FELL IN 30 MINUTES. STILL RAINING.
0622 AM HEAVY RAIN 2 NNW WILLIAMSTOWN 41.59N 91.75W
06/12/2010 M1.24 INCH JOHNSON IA TRAINED SPOTTER
SINCE ABOUT 5 AM CDT. STILL RAINING LIGHTLY.
0622 AM HEAVY RAIN WNW PARNELL 41.58N 92.01W
06/12/2010 M1.75 INCH IOWA IA TRAINED SPOTTER
STORM TOTAL SINCE 4 AM. STILL RAINING LIGHTLY.
0622 AM HEAVY RAIN IOWA CITY 41.66N 91.54W
06/12/2010 M1.30 INCH JOHNSON IA PUBLIC
FELL BETWEEN 510 AM AND 610 AM. RELAYED BY KCRG.
0630 AM HEAVY RAIN S WELLMAN 41.47N 91.84W
06/12/2010 M1.30 INCH WASHINGTON IA TRAINED SPOTTER
SINCE 5 AM.
0702 AM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
06/12/2010 M1.17 INCH KEOKUK IA TRAINED SPOTTER
SINCE 4 AM CDT.
0718 AM HEAVY RAIN WILLIAMSBURG 41.67N 92.01W
06/12/2010 M1.60 INCH IOWA IA CO-OP OBSERVER
SINCE 430 AM CDT.
0720 AM HEAVY RAIN 4 N MARENGO 41.85N 92.07W
06/12/2010 M1.06 INCH IOWA IA TRAINED SPOTTER
SINCE 4 AM CDT.
0740 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
06/12/2010 M2.02 INCH WASHINGTON IA CO-OP OBSERVER
0750 AM HEAVY RAIN WOODHULL 41.18N 90.32W
06/12/2010 M1.10 INCH HENRY IL COUNTY OFFICIAL
WATER SUPERVISOR REPORTED RAIN FELL WITHIN A 20 MINUTE
PERIOD
0800 AM HEAVY RAIN 1 W CAMBRIDGE 41.30N 90.20W
06/12/2010 M1.10 INCH HENRY IL TRAINED SPOTTER
HEAVIEST RAIN FELL BETWEEN 715 AND 8 AM.
0826 AM HEAVY RAIN WOODHULL 41.18N 90.32W
06/12/2010 M1.09 INCH HENRY IL CO-OP OBSERVER
RAIN BEGAN AFTER 7 AM
0829 AM TSTM WND DMG 1 S NEW BEDFORD 41.50N 89.72W
06/12/2010 BUREAU IL EMERGENCY MNGR
POWER LINES DOWN - TIME IS ESTIMATED
0829 AM TSTM WND DMG MANLIUS 41.46N 89.67W
06/12/2010 BUREAU IL EMERGENCY MNGR
POWER LINES DOWN TIME ESTIMATED
0845 AM TSTM WND DMG OHIO 41.56N 89.46W
06/12/2010 BUREAU IL EMERGENCY MNGR
3 TO 4 INCH DIAMETER TREE BRANCHES DOWN. TIME ESTIMATED.
0851 AM HEAVY RAIN VICTOR 41.73N 92.29W
06/12/2010 M1.65 INCH IOWA IA TRAINED SPOTTER
RAINFALL THIS MORNING. RAINFALL THIS WEEK IS SLIGHTLY
OVER 3.5 INCHES
0856 AM HEAVY RAIN LADORA 41.76N 92.19W
06/12/2010 M1.51 INCH IOWA IA CO-OP OBSERVER
RAINFALL PAST 24 HOURS
0903 AM HEAVY RAIN 3 SE ANNAWAN 41.37N 89.87W
06/12/2010 M2.20 INCH HENRY IL TRAINED SPOTTER
RAINFALL IN 45 MINUTES
0926 AM HEAVY RAIN KEITHSBURG 41.10N 90.94W
06/12/2010 M2.21 INCH MERCER IL PUBLIC
RAINFALL IN PAST 24 HOURS
0947 AM HEAVY RAIN 1 WNW MORRISON 41.81N 89.98W
06/12/2010 M0.25 INCH WHITESIDE IL TRAINED SPOTTER
STORM TOTAL
0947 AM HEAVY RAIN 2 NW KEWANEE 41.26N 89.96W
06/12/2010 M0.94 INCH HENRY IL TRAINED SPOTTER
RAINFALL TOTAL SINCE 7 AM
1054 AM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
06/12/2010 M1.14 INCH KEOKUK IA TRAINED SPOTTER
RAINFALL IN PAST HOUR. TOTAL RAINFALL SINCE 4 AM IS 2.31
INCHES
1115 AM HEAVY RAIN 5 E CANTRIL 40.64N 91.98W
06/12/2010 M1.50 INCH VAN BUREN IA TRAINED SPOTTER
SO FAR THIS MORNING.
1131 AM HEAVY RAIN 4 N MARENGO 41.85N 92.07W
06/12/2010 M1.42 INCH IOWA IA TRAINED SPOTTER
OVERNIGHT AND MORNING TOTAL.
1135 AM FLASH FLOOD 3 N BROCK 40.59N 92.15W
06/12/2010 SCOTLAND MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 15 JUST SOUTH OF STATE BORDER.
1146 AM HEAVY RAIN 1 N KEOSAUQUA 40.75N 91.96W
06/12/2010 M1.61 INCH VAN BUREN IA TRAINED SPOTTER
1 INCH OF THIS OCCURED IN 15 MINUTES DURING THE PAST
HOUR.
1158 AM HEAVY RAIN 5 NW CROTON 40.64N 91.74W
06/12/2010 M1.00 INCH VAN BUREN IA TRAINED SPOTTER
ONE INCH IN 45 MINUTES. NOT AN EVENT TOTAL.
1159 AM FLASH FLOOD SOUTH GORIN 40.36N 92.02W
06/12/2010 SCOTLAND MO LAW ENFORCEMENT
RURAL FLOODING AND WATER OVER ROADS
1159 AM FLASH FLOOD ARBELA 40.46N 92.02W
06/12/2010 SCOTLAND MO LAW ENFORCEMENT
RURAL FLOODING AND WATER OVER THE ROAD
1202 PM FLASH FLOOD ARBELA 40.46N 92.02W
06/12/2010 SCOTLAND MO TRAINED SPOTTER
CREEK OVER ROAD JUST SOUTH OF ARBELA.
1202 PM HEAVY RAIN 4 SW GRANGER 40.43N 92.02W
06/12/2010 M1.40 INCH SCOTLAND MO TRAINED SPOTTER
IN 45 MINUTES.
1208 PM TSTM WND GST DALLAS CITY 40.63N 91.16W
06/12/2010 E45.00 MPH HANCOCK IL TRAINED SPOTTER
HEAVY RAIN AND GUSTY WINDS.
1250 PM HEAVY RAIN 4 N MARENGO 41.85N 92.07W
06/12/2010 M0.81 INCH IOWA IA TRAINED SPOTTER
STORM TOTAL FROM MORNING RAINS
1250 PM HEAVY RAIN MARENGO 41.80N 92.07W
06/12/2010 M1.42 INCH IOWA IA TRAINED SPOTTER
TOTAL FROM MORNING RAINFALL
0100 PM FLASH FLOOD KAHOKA 40.42N 91.72W
06/12/2010 CLARK MO LAW ENFORCEMENT
WIDESPREAD FLOODING ACROSS COUNTY WITHIN 10 MILES OF
KAHOKA
0100 PM FLASH FLOOD KAHOKA 40.42N 91.72W
06/12/2010 CLARK MO LAW ENFORCEMENT
ROUTE M, RUOTE H, AND RURAL ROADS UNDERWATER BETWEEN
KAHOKA AND WINCHESER
0125 PM HEAVY RAIN SSE WAYLAND 40.39N 91.58W
06/12/2010 M4.00 INCH CLARK MO TRAINED SPOTTER
RAINFALL SINCE NOON
0125 PM FLASH FLOOD SSE WAYLAND 40.39N 91.58W
06/12/2010 CLARK MO TRAINED SPOTTER
FOX RIVER IS RISING QUICKLY
0140 PM FLASH FLOOD KEOKUK 40.41N 91.40W
06/12/2010 LEE IA TRAINED SPOTTER
11TH AND MAIN BLOCKED BY HIGH WATER
0145 PM FLASH FLOOD 3 E NAUVOO 40.55N 91.33W
06/12/2010 HANCOCK IL LAW ENFORCEMENT
WATER OVER POWELTON BLACKTOP AND VARIOUS PARTS OF
NORTHWEST HANCOCK COUNTY.
0145 PM FLASH FLOOD HAMILTON 40.39N 91.36W
06/12/2010 HANCOCK IL LAW ENFORCEMENT
HIGHWAY 96 UNDER WATER AT VARIOUS LOCATIONS FROM HAMILTON
TO NIOTA.
0145 PM FLASH FLOOD DALLAS CITY 40.63N 91.16W
06/12/2010 HANCOCK IL LAW ENFORCEMENT
HIGHWAY 96 UNDER AT LOCATIONS BETWEEN NIOTA AND DALLAS
CITY.
0150 PM FLASH FLOOD KEOKUK 40.41N 91.40W
06/12/2010 LEE IA TRAINED SPOTTER
7TH AND RONDO CLOSED DUE TO HIGH WATER
0200 PM HEAVY RAIN BRIGHTON 41.17N 91.82W
06/12/2010 M2.62 INCH WASHINGTON IA CO-OP OBSERVER
1.86 PRIOR TO 12Z...WITH 0.76 AFTER.
0200 PM HEAVY RAIN KAHOKA 40.42N 91.72W
06/12/2010 M3.40 INCH CLARK MO BROADCAST MEDIA
MEASURED IN THE LAST HOUR AND A HALF. RELAYED BY WGEM.
0220 PM FLASH FLOOD KEOKUK 40.41N 91.40W
06/12/2010 LEE IA BROADCAST MEDIA
WATER FLOWING INTO STORES ON MAIN STREET. RELAYED BY
WGEM.
0315 PM HEAVY RAIN 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/12/2010 M2.00 INCH VAN BUREN IA TRAINED SPOTTER
0359 PM HEAVY RAIN WASHINGTON 41.28N 91.67W
06/12/2010 M3.00 INCH WASHINGTON IA TRAINED SPOTTER
MEASURED SINCE 5AM.
0426 PM HEAVY RAIN S WELLMAN 41.47N 91.84W
06/12/2010 M1.85 INCH WASHINGTON IA TRAINED SPOTTER
0434 PM HEAVY RAIN 1 ENE FORT MADISON 40.63N 91.33W
06/12/2010 M1.60 INCH LEE IA TRAINED SPOTTER
0600 PM HEAVY RAIN MONMOUTH 40.91N 90.64W
06/12/2010 E1.00 INCH WARREN IL TRAINED SPOTTER
TODAYS TOTAL RAINFALL. 8 AM TO 6 PM.
&&
LELocal storm report, Jun 12, 6:58 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 8 S WYANET 41.24N 89.58W
06/12/2010 BUREAU IL LAW ENFORCEMENT
A SECTION OF THE WYANET-WALNUT ROAD WAS FLOODED FOR A
SHORT TIME. TIME ESTIMATED.
&&
LEFlood, Keokuk
- When
- June 12, 10:00 PM CST to June 27, 3:00 AM CST
- Where
- Keokuk County, 1.71 mi SSW of Coal Creek to 2.82 mi WNW of Hedrick
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.407, -92.412
Heavy rains during the second and third weeks of June resulted in the Skunk River at Sigourney going above the moderate flood stage level of 18 feet on June 12 around 11 pm. It crested above major flood stage around 22.2 feet at 7 am June 16. After falling below the moderate flood stage on the 23rd, it rose back above it on the afternoon of the 26th. It crested again at 18.2 feet at 1 am June 27. It fell below the moderate flood stage level around 4 am June 27.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, June 12 to 30, 2010$1.0 billion · 51 events
- Heat in Tennessee, June 12 to 14, 20101 death · 20 events
- Lightning Strike in Colorado, June 12, 20101 death · 1 event
- Flash Flooding in West Virginia, June 12 to 13, 2010$8.1 million · 4 events
- Flash Flood and Hail in New Mexico, June 12, 2010$1.3 million · 2.75 in hail · 21 events
- Tornado and Flash Flood in Texas, June 12 to 13, 20102 injured · $112,000 · EF0 · 50 events
- Flooding in Iowa, June 12 to 21, 2010$875,000 · 15 events
- Damaging Wind and Lightning Strikes in North Carolina, June 12, 2010$1.5 million · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2010$203,000 · EF1 · 17 events
- Flash Flooding in South Dakota, June 12, 2010$1.0 million · 3 events
- Flash Flooding and Flooding in Ohio, June 12 to 15, 2010$519,000 · 1 in hail · 15 events
- Flash Flooding and Flood in Iowa, June 12, 2010$454,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246988.